Medication side effects/toxicity

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Oct 2007
Total Posts : 19
   Posted 12/4/2007 4:17 PM (GMT -6)   
Hi all,
I have recently been having problems with lightheadedness. In fact, went into the hospital for that, muffled hearing and a horrible headache. They did an EEG and ruled out any seizure-related reasons for this. They said that I was disgustingly healthy. Doc thinks it's likely medication toxicity. She suspected Ambien and cut my dose in half or suggested Trazodone or Benadryl as alternatives. I think it's likely a combination of too much Ambien and the Trileptal/Lamictal combination as we recently increased the Trileptal.
I don't want to take Trazadone because it's an antidepressant and I've had problems with Prozac in the past. I tried Benadryl and it did nothing. My doc has a plan to eliminate the Lamictal over about a month's time.
My question here is whether other people have experienced similar problems while on Lamictal and/or Trileptal.

Another Day
Veteran Member

Date Joined Mar 2007
Total Posts : 1055
   Posted 12/4/2007 6:17 PM (GMT -6)   
Welcome to HealingWell.  I wasn't able to take Lamictal.  I tried it for several months, while it was working for my seizures, it made me nauseous and lightheaded.  I think it can take awhile to find the seizure medication that works for you.  I hope your doctor gets the situation worked out for you soon.  They will know what is best. Personally, I don't think I could handle Ambien and Lamictal together.
Others will be along soon with more knowledge about epilepsy than I have.  Our moderator, Darren is like a walking encyclopedia on epilepsy and you will just love him.
Take care!

Moderator, Allergies/Asthma
Help support the forums so we can support you:
Epilepsy, asthma, GERD, depression, hypothyroidism, tinnitus

Veteran Member

Date Joined Jan 2006
Total Posts : 2408
   Posted 12/5/2007 6:40 AM (GMT -6)   

Thanks for that warm introduction Carla!

I do know quite a bit regarding Epilepsy (and other things on top of that... depression etc) but im not as hot on meds. I do know about Lamictal as my mum took it for some time but she took it on its own. I have not heard of someone combining it with Ambein... perhaps there is a good reason for this! lol I would go with the docs on this. Toxicity can be a problem when you start making 'cocktails' from different meds because it gets very complicated. The best thing to do on that front is to follow your physicians advice.


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
Help support the forums so we can support you:

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 9:46 AM (GMT -6)
There are a total of 2,712,835 posts in 299,131 threads.
View Active Threads

Who's Online
This forum has 153722 registered members. Please welcome our newest member, Butterfly_13.
365 Guest(s), 15 Registered Member(s) are currently online.  Details
DBwithUC, PeteZa, Lisabeans, carla, tarhoosier, JEN02, Huddie, wdm, Navigator, UC555, dogsblood, LMusings, Maraki, straydog, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer